MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55222
Medical Device Problem Code Device Endoleak (4074)
Health Effect - Clinical Codes Pain (1994); Clinical Endoleak (4843)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 - device evaluated by mfg? device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Cook was notified that a patient had a type 3a endoleak between a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-13-56-zt) and zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-9-107-zt).The patient underwent an endovascular aortic procedure at (b)(6) hospital on (b)(6) 2015.During the procedure, the following devices were placed: zenith low profile aaa endovascular graft main body, rpn: zalb-26-118.Zenith flex with spiral-z technology aaa endovascular graft iliac leg, rpn: zsle-13-56-zt.Zenith flex with spiral-z technology aaa endovascular graft iliac leg, rpn: zsle-9-107-zt.Zenith flex with spiral-z technology aaa endovascular graft iliac leg, rpn: zsle-24-74-zt.The patient presented to another facility with hospital pain on (b)(6) 2025 with abdominal pain.A computed tomography (ct) scan was completed and showed dislocation on the left side between the zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-13-56-zt) and zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-9-107-zt) causing an endoleak.The patient was transferred to princess alexander hospital, and a reintervention procedure was required.During the reintervention procedure on (b)(6) 2025, the left side of the existing endovascular aortic repair (evar) graft and leg extension were relined with a zenith alpha aaa endovascular graft iliac leg (rpn: zisl-11-125) and a zenith alpha aaa endovascular graft iliac leg (rpn: zisl-11-59).The final angiography run showed no endoleaks.Additional information regarding the event and patient outcome has been requested but is currently unavailable.The focus of this report is the type 3a endoleak on the zenith flex with spiral-z technology aaa endovascular graft iliac leg, rpn: zsle-9-107-zt placed on the patient¿s left.An additional report for this patient will be submitted under manufacturers reference number (b)(4).
 
Additional Manufacturer Narrative
Correction: b5, d6a implant date.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 16oct2025 indicating the patient's index procedure was (b)(6) 2015.The reintervention procedure was performed on (b)(6) 2025.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6 (annex f).Investigation ¿ evaluation: cook was notified that a patient had a type 3a endoleak between a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-13-56-zt) and zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-9-107-zt).The patient underwent an endovascular aortic procedure at princess alexander hospital on (b)(6) 2015.During the procedure, the following devices were placed: zenith low profile aaa endovascular graft main body, rpn: zalb-26-118 zenith flex with spiral-z technology aaa endovascular graft iliac leg, rpn: zsle-13-56-zt.Zenith flex with spiral-z technology aaa endovascular graft iliac leg, rpn: zsle-9-107-zt.Zenith flex with spiral-z technology aaa endovascular graft iliac leg, rpn: zsle-24-74-zt.The patient presented to another facility with hospital pain on (b)(6) 2025 with abdominal pain.A computed tomography (ct) scan was completed and showed dislocation on the left side between the zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-13-56-zt) and zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-9-107-zt) causing an endoleak.The patient was transferred to princess alexander hospital, and a reintervention procedure was required.During the reintervention procedure on (b)(6) 2025, the left side of the existing endovascular aortic repair (evar) graft and leg extension were relined with a zenith alpha aaa endovascular graft iliac leg (rpn: zisl-11-125) and a zenith alpha aaa endovascular graft iliac leg (rpn: zisl-11-59).The final angiography run showed no endoleaks.Additional information was provided on 16oct2025 indicating the patient's index procedure was (b)(6) 2015.The reintervention procedure was performed on (b)(6) 2025.The focus of this investigation is the type 3a endoleak on the zenith flex with spiral-z technology aaa endovascular graft iliac leg, rpn: zsle-9-107-zt placed on the patient¿s left.Reviews of the documentation including the complaint history, device history record, drawing, quality control procedures and instructions for use (ifu) of the device, were completed during the investigation.The product was not returned for evaluation; therefore, a physical examination of the device could not be conducted.However, imaging in the form of a cta 10.5 year post-procedure, was provided for expert review.An infrarenal aaa was previously repaired using a zalb-26-118 main body graft, a contralateral zsle-13-56 and zsle-9-107 on the left with hypogastric embolization and exclusion, and an ipsilateral zsle-24-74 on the right with kissing stent graft extensions to preserve the iliac bifurcation.At 10.5 years postop, there is component separation and loss of overlap between the left zsle-13-56 and extension zsle-9-107 with a focal type 3a endoleak at the gap between the leg grafts in the distal aaa sac.This could be due to the zalb graft shifting anteriorly in the large sac space over time and tracking along the anterior sac wall, resulting in retraction of the limbs and proximal left zsle leg in the distal sac (due to lengthening of the endograft line) away from the extension zsle leg.The overlap segment would gradually shorten until the components completely separate.Alternatively, this could be due to disease progression and aorto-iliac elongation, which would result in the same gradual separation of zsle components.On the right side, the zsle leg appears to maintain adequate limb overlap within the zalb graft (similar to the proximal zsle leg on the left), but the extension cuff graft only has 6 mm of graft wall apposition within the flared zsle, so this overlap could also have been reduced by retraction of the right limb/zsle in the aaa sac and/or vessel elongation.Imaging from the initial repair (or immediately postop) would be needed to confirm a shift in graft position within the sac, progressive aorto-iliac lengthening, or adequate component overlap at initial repair.Incidentally, there is lack of circumferential graft wall apposition of the proximal zalb graft in the proximal neck due to neck dilation.The 26-mm graft begins 8 mm below the renal arteries and the aortic diameter measures 31 x 34 mm here and dilates further to 33 x 36 mm at 15 mm below the lra.No endoleak is currently seen here, but this appears to be at imminent risk for loss of proximal seal and a type 1a endoleak.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no quality control discrepancies.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The product ifu, t_zaaasz_rev1 ¿zenith spiral-z aaa iliac leg with the z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: 4 warnings and precautions: 4.1 general: ¿ additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.¿ patients experiencing reduced blood flow through the graft limb and/or leaks may be required to undergo secondary interventions or surgical procedures.4.2 patient selection, treatment and follow-up: ¿ zenith spiral-z iliac artery distal fixation site greater than 10mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.¿ adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 14 french to 16 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.¿ multiple large, patent lumbar arteries, mural thrombus and a patent inferior mesenteric artery may all predispose a patient to type ii endoleaks.Patients with uncorrectable coagulopathy may also have an increased risk of type ii endoleak or bleeding complications.4.3 pre-procedure measurement techniques and imaging lengths: ¿ all patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.4.4 device selection: ¿ strict adherence to the zenith spiral-z aaa iliac leg ifu sizing guide is strongly recommended when selecting the appropriate device size.Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.4.5 implant procedure: ¿ inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.5.2 potential adverse events: adverse events that may occur and/or require intervention include, but are not limited to: ¿ aneurysm enlargement, ¿ aneurysm rupture and death, ¿ endoleak, ¿ endoprosthesis: improper component placement; incomplete component deployment; component migration; component separation from another graft component; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perifgraft flow; and corrosion.8 patient counseling information: physicians should refer patients to the patient guide regarding risks occurring during or after implantation of the device.Procedure-related risks include cardiac, pulmonary, neurologic, bowel and bleeding complications.Device-related risks include occlusion, endoleak, aneurysm enlargement, fracture, potential for reintervention and open surgical conversion, rupture and death.Final angiogram: 1.Postion angiographic catheter just above the level of the renal arteries.Perform angiography to verify that the renal arteries are patent and that there are no endoleaks.Verify patency of internal iliac arteries.2.Confirm there are no endoleaks or kins and verify position of proximal gold radiopaque markers.Remove the sheaths, wires and catheters.Note: if endoleaks or other problems are observed, refer to the suggested instructions for use for the zenith aaa endovascular graft ancillary components.12.1 general: ¿ all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up ¿ physicians should evaluate patients on an individual bases and prescribe follow-up relative to the needs and circumstances of each individual patient.The minimum requirement for patient follow-up (described in the instructions for use for the zenith aaa device that was used) should be maintained even in the absence of clinical symptoms (e.G., pain, numbness, weakness).Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the stent graft) should receive follow-up at more frequent intervals.Evidence provided by the complaint facility, device failure analysis, dhr, complaint history, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, an expert review of imaging provided, and the results of this investigation, a definitive cause for the failure could not be established.It was concluded that disease progression, patient anatomy and overall condition contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23270846
Report Number1820334-2025-01244
Device Sequence Number13131110
Product Code MIH
UDI-Device Identifier10827002552224
UDI-Public(01)10827002552224(17)150701(10)3495701
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2015
Device Model NumberG55222
Device Catalogue NumberZSLE-9-107-ZT
Device Lot Number3495701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer10/16/2025
01/30/2026
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date10/20/2025
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK INC, RPN: ZALB-26-118, LOT 4239679.; COOK INC. RPN: ZSLE-13-56-ZT, LOT 5512486.; COOK INC. RPN: ZSLE-24-74-ZT, LOT 5311280.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale